MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon pinhole occurred.A 12.0 x 80, 75cm mustang balloon catheter was advanced for dilation.However, during the first inflation it was noted that the balloon failed to inflate due to a hole in it.As physician started to inflate the balloon, he saw the contrast mixture travelled into the blood stream.The device was removed and the procedure was completed with a different device.There were no patient complications nor injuries reported.
 
Event or Problem Description
It was reported that balloon pinhole occurred.A 12.0 x 80, 75cm mustang balloon catheter was advanced for dilation.However, during the first inflation it was noted that the balloon failed to inflate due to a hole in it.As physician started to inflate the balloon, he saw the contrast mixture travel into the blood stream.The device was removed and the procedure was completed with a different device.There were no patient complications nor injuries reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: a mustang 12 x 8 was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.The returned device was attached to an encore inflation unit.Positive pressure was applied when liquid was observed to be leaking from a balloon pinhole located approximately 14mm proximal from the proximal markerband.An examination of the balloon material and markerbands identified no issues which could potentially have contributed to this complaint.A visual and microscopic examination of the markerbands identified no issues which may potentially have contributed to the complaint incident.A visual and tactile examination identified no kinks or damage to the shaft which may have potentially contributed to the complaint incident.A visual and tactile examination identified no damage to the tip which may have potentially contributed to the complaint incident.No other issues were identified during the product analysis.

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11139887
Report Number2134265-2020-18556
Device Sequence Number688914
Product Code FGE
UDI-Device Identifier08714729794745
UDI-Public08714729794745
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0025938788
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2021
Initial Date Received by Manufacturer 12/22/2020
Supplement Date Received by Manufacturer01/15/2021
Initial Report FDA Received Date01/08/2021
Supplement Report FDA Received Date02/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1